Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
143 kg191 cmBMI = kg/m²BMI = ?

Practice exercise (made-up values, not clinical guidance). An adult weighs 143 kg and is 191 cm tall. Find the body mass index BMI = weight (kg)/height (m)². Round to one decimal place.

143 kg191 cm
BMI = kg/m²
2.Easy
11280SBPDBPmmHgMAP = ?

Practice exercise (made-up values, not clinical guidance). A patient’s blood pressure is 112/80 mmHg. Find the mean arterial pressure MAP = (SBP + 2·DBP)/3, to the nearest whole mmHg.

SBP 112 mmHgDBP 80 mmHg
MAP = mmHg
3.Medium
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 20/min, SpO₂ 98% on room air, blood pressure 142/86 mmHg, pulse 130/min, alert, temperature 36.0 °C. What is the NEWS2 total score?

RR 20SpO₂ 98%airSBP 142HR 130AT 36.0 °C
NEWS2 =
4.Medium
S? / 4+M? / 4+A? / 4+Mob? / 4+N? / 4+F? / 3Σ?

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: no impairment; moisture: occasionally moist; activity: chairfast; mobility: very limited; nutrition: very poor; friction and shear: no apparent problem. Find the Braden total B.

6–23
B =
5.Hard
112?SBPDBPmmHgMAP = 70

Practice exercise (made-up values, not clinical guidance). The team aims for a mean arterial pressure of at least 70 mmHg. A patient’s systolic pressure is 112 mmHg. Using MAP = (SBP + 2·DBP)/3, what is the lowest diastolic pressure DBP that still gives a MAP of 70 mmHg?

MAP 70 mmHgSBP 112 mmHg
DBP = mmHg
6.Hard
reassuringmoderately abnormallow

Practice exercise (made-up values, not clinical guidance). At 1 minute after birth, a practice newborn has blue or pale skin all over, no heartbeat, no response to stimulation, limp limbs with no muscle tone and no breathing. Score the APGAR and click how the score is interpreted.

  1. 1reassuring
  2. 2moderately abnormal
  3. 3low

Answer key

  1. 1. BMI = 39.2 kg/m²
  2. 2. MAP = 91 mmHg
  3. 3. NEWS2 = 3
  4. 4. B = 15
  5. 5. DBP = 49 mmHg
  6. 6. low

Full step-by-step solutions: practise this topic on examproblems.com.